Oklahoma, 2008

Flash Flooding in Oklahoma, June 9, 2008

June 9, 2008 · NWS TSA · 12 events in 10 counties and zones

Heavy rain occurred across northeast Oklahoma during the early morning hours of the 9th causing flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$135,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Heavy rain occurred across northeast Oklahoma during the early morning hours of the 9th causing flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 2:13 AM CST, 47 minutes earlier.

Area forecast discussion, Jun 9, 2:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
313 AM CDT MON JUN 9 2008

.DISCUSSION...
FIRST AND FOREMOST WILL KEEP PRESENT CONFIGURATION OF FLASH FLOOD
WATCH GOING THROUGH 00Z AS IT APPEARS THIS ARE WILL SEE THE
HEAVIEST RAINFALL. OTHER AREAS IMMEDIATELY TO THE SOUTH AND EAST
OF THE WATCH AREA COULD ALSO SEE 2-4 INCH AMOUNTS THROUGH THE
AFTERNOON BUT ARE CURRENTLY MORE ABLE TO HANDLE ASSOCIATED RUNOFF.
THIS COULD CHANGE HOWEVER DEPENDING ON HOW THINGS UNFOLD THIS
MORNING. HAVE POPULATED QPF GRID WITH HPC GUIDANCE AND HAVE GONE
LIKELY TO CATEGORICAL POPS IN ALL AREAS FOR FIRST PERIOD.

INITIAL ROUND OF STRONG STORMS THAT PUSHED THROUGH NE OKLAHOMA AND
FAR NW ARKANSAS OVERNIGHT HAS LEFT AN OUTFLOW BOUNDARY NEAR I-40.
TEMPS TO THE NORTH HAVE DROPPED INTO THE 60S-LOW 70S WHILE
READINGS STILL NEAR 80 TO THE SOUTH. SYNOPTIC COLD FRONT APPEARS TO
BE FROM CENTRAL KS INTO TX PANHANDLE WHERE DEW POINTS IN THE 40S.
CONTINUE TO SEE REGENERATION OF SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF THIS BOUNDARY OVER TX PANHANDLE WHERE LOW LEVEL
MOISTURE TRANSPORT IS STRONGEST AND JET DYNAMICS MOST FAVORABLE.
UPPER JET SUPPORT EXPECTED TO SHIFT EAST TOWARD NE OKLAHOMA LATER
TODAY AND WITH PRESENCE OF ABOVE MENTIONED SFC BOUNDARIES... RAIN
CHANCES REMAIN HIGH MUCH OF TODAY. ADDITIONAL 2-4 INCHES OF RAIN
POSSIBLE BEFORE ACTIVITY SHIFTS SOUTHEAST THIS EVENING.

TEMPS TO THE NORTH OF OUTFLOW BOUNDARY WILL NOT GO MUCH OF
ANYWHERE SO GUIDANCE NUMBERS LOOK OKAY...WILL GO A LITTLE WARMER
ACROSS THE FAR SOUTH. FIRST PERIOD TEMPS/POPS WILL REQUIRE SOME
LAST MINUTE ADJUSTMENT BEFORE FORECAST ISSUANCE.

BEYOND THAT...A RETURN TO WARM AND WINDY CONDITIONS MID WEEK AS
YET ANOTHER DEEP UPPER LOW MOVES INTO THE NORTHWEST U.S. POTENTIAL
FOR ANOTHER FRONT TO SAG INTO THE AREA BY THE END OF THE WEEK TO
BRING ANOTHER CHANCE OF RAIN...AT THIS TIME THE OVERALL PATTERN
DOES NOT LOOK AS FAVORABLE FOR HEAVY RAINFALL AT THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  61  87  74 / 100  20  10   0
FSM   81  66  88  69 /  90  80  10   0
MLC   77  64  86  72 /  90  40  10   0
BVO   74  56  86  71 / 100  10  10   0
FYV   76  60  84  65 / 100  70  10   0
BYV   77  60  84  65 / 100  70  10   0
MKO   75  63  86  70 / 100  40  10   0
MIO   75  59  87  70 / 100  20  10   0
F10   73  61  86  71 / 100  30  10   0
HHW   89  69  85  71 /  70  80  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ067.

AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Jun 9, 12:56 AM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT MON JUN 9 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
156 AM CDT MON JUN 9 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY EAST CENTRAL OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTH OF AN OKMULGEE TO JAY LINE.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...TULSA...OSAGE...AND PAWNEE COUNTIES.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...ALL NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD HEAVY RAINS CONTINUE ACROSS NORTHEAST OKLAHOMA AND PORTIONS
OF FAR NORTHWEST ARKANSAS.  THE OVERALL SEVERE WEATHER POTENTIAL
HAS DECREASED...HOWEVER THE RISK FOR FLASH FLOODING WILL CONTINUE
THROUGH THE OVERNIGHT HOURS.  WE CONTINUE TO MONITOR ADDITIONAL
THUNDERSTORMS OVER WESTERN OKLAHOMA...AND SHOULD THESE STORMS
CONTINUE TO STRENGTHEN AS THEY TRACK EASTWARD...THEN THE
SEVERE WEATHER POTENTIAL MAY AGAIN INCREASE AFTER 5 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER EAST CENTRAL
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MONDAY AFTER SUNRISE...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...DENSE FOG POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING MONDAY MORNING WITH HEAVY RAIN
BEING THE MAIN RISK.  SEVERE THUNDERSTORMS WILL BE A POSSIBILITY
ACROSS AREAS SOUTHEAST OF INTERSTATE 44 DURING THE DAY MONDAY.
HEAVY RAIN AGAIN WILL BE A CONCERN...WITH RAINFALL TOTALS FROM
TONIGHT INTO MONDAY LIKELY  3 TO 5 INCHES ACROSS NORTHEAST
OKLAHOMA.  THE THUNDERSTORMS WILL LIKELY SHIFT TO THE SOUTH
AND EAST OF OUR AREA MONDAY EVENING.

THUNDERSTORM CHANCES RETURN AGAIN BY LATE WEEK AHEAD OF THE
NEXT UPPER STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 8, 9:56 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT SUN JUN 8 2008

ARZ001-OKZ057-058-060>064-066>070-090500-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES
OK-MUSKOGEE OK-OKMULGEE OK-OTTAWA OK-ROGERS OK-TULSA OK-WAGONER OK-
1056 PM CDT SUN JUN 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE...WAGONER...SOUTHERN ROGERS...DELAWARE...
     SOUTHEASTERN CRAIG...OTTAWA...NORTHERN ADAIR...CREEK...TULSA AND
     MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND NORTHERN CHEROKEE

AT 1056 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF QUAPAW TO 6 MILES EAST OF
CATOOSA TO 10 MILES WEST OF KELLYVILLE...MOVING EAST AT 47 MPH.

A LARGE PORTION OF WESTERN BENTON...NORTHERN OKMULGEE...NORTHWESTERN
MUSKOGEE...WAGONER...SOUTHERN ROGERS...DELAWARE...SOUTHEASTERN
CRAIG...OTTAWA...NORTHERN ADAIR...CREEK...NORTHERN CHEROKEE...TULSA
AND MAYES COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH MIDNIGHT
CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND VERY HEAVY RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3698 9463 3649 9462 3649 9430 3611 9449
      3611 9455 3603 9453 3598 9456 3574 9549
      3564 9601 3595 9658 3620 9573 3700 9482
TIME...MOT...LOC 0356Z 283DEG 41KT 3692 9476 3618 9560
          3596 9636
Special weather statement, Jun 8, 10:53 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT SUN JUN 8 2008

ARZ001-010-OKZ060-063-066>070-090600-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MUSKOGEE OK-OKMULGEE
OK-TULSA OK-WAGONER OK-WASHINGTON AR-
1153 PM CDT SUN JUN 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND BENTON

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE...SOUTHERN WAGONER...SOUTHERN DELAWARE...
     ADAIR AND SOUTHERN TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE AND CHEROKEE

AT 1153 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF SULPHUR SPRINGS TO PEGGS TO
3 MILES NORTHEAST OF LEONARD...MOVING EAST AT 41 MPH.

A LARGE PORTION OF NORTHWESTERN WASHINGTON...BENTON...NORTHEASTERN
OKMULGEE...NORTHERN MUSKOGEE...SOUTHERN WAGONER...SOUTHERN
DELAWARE...ADAIR...CHEROKEE AND SOUTHERN TULSA COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 100 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3600 9426 3568 9482 3567 9576 3591 9593
      3608 9512 3612 9511 3650 9462 3648 9386
      3643 9386
TIME...MOT...LOC 0453Z 272DEG 36KT 3661 9456 3609 9502
          3594 9569
Special weather statement, Jun 8, 11:01 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT MON JUN 9 2008

OKZ054-059-064-090600-
CREEK OK-OSAGE OK-PAWNEE OK-
1201 AM CDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OSAGE...NORTHWESTERN CREEK AND PAWNEE

AT 1201 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES WEST OF RALSTON TO 39 MILES SOUTHWEST OF
PAWNEE...MOVING EAST AT 53 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...OSAGE...HOMINY...
WYNONA...FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
BURBANK...OKESA...APPERSON...PEARSONIA...PAWNEE...JENNINGS...
TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE...CLEVELAND...
RALSTON...WESTPORT...DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.

A LARGE PORTION OF OSAGE...NORTHWESTERN CREEK AND PAWNEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 100 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3683 9652 3683 9601 3598 9636 3594 9660
      3617 9663 3617 9677 3621 9683 3625 9683
      3627 9693 3654 9699 3656 9690 3659 9690
      3660 9693 3658 9700 3668 9702
TIME...MOT...LOC 0501Z 253DEG 46KT 3654 9703 3599 9728
Special weather statement, Jun 8, 11:51 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1251 AM CDT MON JUN 9 2008

ARZ001-002-010-011-019-020-OKZ068>072-074-090645-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-FRANKLIN
AR-HASKELL OK-MADISON AR-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH
OK-WASHINGTON AR-
1251 AM CDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...CARROLL...CRAWFORD...SOUTHEASTERN BENTON AND
     MADISON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE...SOUTHERN CHEROKEE AND SEQUOYAH

IN NORTHEAST OKLAHOMA
     ADAIR

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH AND NORTHERN HASKELL

AT 1251 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF BUSCH TO 3 MILES NORTHWEST
OF MARIETTA TO 3 MILES SOUTH OF TAFT...MOVING SOUTHEAST AT 29 MPH.

A LARGE PORTION OF WASHINGTON...CARROLL...CRAWFORD...NORTHERN
FRANKLIN...SOUTHEASTERN BENTON...MADISON...MUSKOGEE...ADAIR...
SOUTHERN CHEROKEE...SEQUOYAH...NORTHEASTERN MCINTOSH AND NORTHERN
HASKELL COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 145 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.

LAT...LON 3612 9342 3612 9346 3608 9343 3582 9354
      3551 9416 3530 9526 3575 9571 3592 9476
      3648 9384 3643 9329
TIME...MOT...LOC 0551Z 310DEG 25KT 3643 9386 3586 9467
          3571 9552
Special weather statement, Jun 9, 1:58 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 AM CDT MON JUN 9 2008

OKZ054-059-090830-
OSAGE OK-PAWNEE OK-
258 AM CDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 258 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 22 MILES NORTHWEST OF PAWNEE TO 37 MILES WEST OF
PAWNEE...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...FAIRFAX...PAWNEE...HALLETT...MARAMEC...
BLACKBURN...SKEDEE AND RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.  ADDITIONALLY...ANOTHER
ROUND OF VERY HEAVY RAIN WILL OCCUR AND FLASH FLOOD WARNINGS ARE IN
EFFECT FOR OSAGE AND PAWNEE COUNTIES.

LAT...LON 3653 9701 3656 9690 3659 9689 3672 9638
      3622 9649 3625 9691 3625 9692 3633 9692
      3633 9699 3635 9703 3651 9704
TIME...MOT...LOC 0758Z 261DEG 64KT 3650 9710 3625 9741
Special weather statement, Jun 9, 2:36 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 AM CDT MON JUN 9 2008

OKZ054-055-059-090915-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
336 AM CDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WASHINGTON...SOUTHEASTERN OSAGE AND PAWNEE

AT 336 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF WYNONA TO 9 MILES WEST OF
MARAMEC...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...OSAGE...HOMINY...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BARTLESVILLE...
OCHELATA...HALLETT...MARAMEC...BLACKBURN...SKEDEE AND CLEVELAND.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.  ADDITIONALLY...
VERY HEAVY RAIN WILL OCCUR AS THIS LINE OF STORMS PASSES WITH
FLASH FLOODING POSSIBLE.

LAT...LON 3660 9649 3681 9582 3674 9581 3643 9598
      3643 9601 3639 9600 3627 9607 3617 9682
      3625 9683
TIME...MOT...LOC 0836Z 255DEG 68KT 3657 9639 3624 9678

The radar

The Tulsa radar (KINX), 74 km away, was scanning. The volume nearest the first event began at 08:58 UTC.

Open the radar archive at this moment

Event by event

12 flash flood. Local standard time, as filed.

Flash Flood, Pawnee

When
June 9, 3:00 AM CST to 9:00 AM CST
Where
Pawnee County, 8 mi NE of Terlton to 8 mi N of Terlton
Cause
Heavy Rain
Property damage
$25,000
Reported by
Department of Highways
Coordinates
36.262, -96.379

Heavy rain caused flooding of secondary roads across the eastern part of Pawnee county. In addition Highway 412 was damaged at the intersection of Old Keystone Road causing emergency repairs to be made.

Flash Flood, Osage

When
June 9, 3:00 AM CST to 9:00 AM CST
Where
Osage County, 6 mi N of Hominy to 6 mi W of Hominy
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.507, -96.400

Heavy rain caused several secondary roads to be flooded. Many of them had to be closed. In addition, water flowed over Highway 20, five miles east of Hominy.

Flash Flood, Wagoner

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Wagoner County, 8 mi N of Oneta to 8 mi E of Oneta
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.136, -95.720

Many roads over the northwest part of Wagoner County had water flowing over them. Several were in the area of South Midway Road south of Fair Oaks.

Flash Flood, Rogers

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Rogers County, 8 mi N of Claremore to 8 mi W of Claremore
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.436, -95.600

Heavy rains flooded several secondary roads.

Flash Flood, Tulsa

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Tulsa County, 3 mi N of Owasso to 3 mi E of Owasso
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.313, -95.850

Over 4 inches of rain caused small streams and creeks to be out of their banks in the Owasso to Collinsville area. Many secondary roads had water over them.

Flash Flood, Nowata

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Nowata County, 6 mi N of Nowata to 6 mi W of Nowata
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.787, -95.630

Heavy rain flooded many secondary roads. Water also flowed over Highway 169 north of Nowata.

Flash Flood, Washington

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Washington County, 6 mi N of Bartlesville to 6 mi W of Bartlesville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Newspaper
Coordinates
36.837, -96.000

Heavy rain caused several streets in Bartlesville to be closed due to high water. The Pathfinder apartments had to be evacuated due to flood waters and a few homes were also surrounded by water. In addition, several secondary roads around Bartlesville were flooded.

Flash Flood, Rogers

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Rogers County, 2 mi N of Inola to 2 mi W of Inola
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
36.179, -95.500

Heavy rain caused severe street flooding across the city of Inola. The high water entered a few buildings.

Flash Flood, Washington

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Washington County, 3 mi N of Oglesby to 3 mi E of Oglesby
Cause
Heavy Rain
Property damage
$50,000
Reported by
Newspaper
Coordinates
36.673, -95.870

Heavy rain caused major flooding in and around Oglesby. Residents of Oglesby had to be rescued by boat.

Flash Flood, Muskogee

When
June 9, 6:00 AM CST to 11:00 AM CST
Where
Muskogee County, Haskell to Muskogee
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.820, -95.670

Heavy rain caused severe street flooding in the city of Muskogee. In addition, several secondary roads throughout the county were flooded.

Flash Flood, Craig

When
June 9, 8:00 AM CST to 12:00 PM CST
Where
Craig County, 7 mi S of Vinita to 9 mi SSE of Vinita
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.549, -95.150

Heavy rain caused extensive flooding near Interstate 44.

Flash Flood, Mayes

When
June 9, 8:00 AM CST to 12:00 PM CST
Where
Mayes County, 5 mi N of Adair to 7 mi WSW of Adair
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
36.502, -95.270

Heavy rain caused extensive flooding near Interstate 44.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119922, 119923, 119926, 119928, 119929, 119930, 119931, 121139, 121168, 121170, 119934, 119935.